Georgia, 2012

Flash Flood and Damaging Winds in Georgia, June 25 to 26, 2012

June 25 to 26, 2012 · NWS JAX · 8 events in 2 counties and zones

Tropical Storm Debby moved across the area from the northeast Gulf of Mexico. Deep tropical moisture combined with a stalled frontal boundary across north Florida over a period of several days caused extensive, flooding rainfall, as well as historic river flooding on the St.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Tropical Storm Debby moved across the area from the northeast Gulf of Mexico. Deep tropical moisture combined with a stalled frontal boundary across north Florida over a period of several days caused extensive, flooding rainfall, as well as historic river flooding on the St. Marys River. A few severe storms developed each day, but the main impact was flooding rainfall and extensive river flooding which flooded homes in Baker, Charlton, Camden and Nassau counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 3:30 AM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 25, 3:30 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 AM EDT MON JUN 25 2012

...HEAVY RAINFALL POTENTIAL CONTINUES THROUGH EARLY THIS WEEK...
...WINDY CONDITIONS ACROSS NORTHEAST FLORIDA INTO THIS EVENING...

.SHORT TERM /TODAY THROUGH TUESDAY/...
WIDESPREAD RAINS ON THE EASTERN PERIPHERY OF TS DEBBY CONTINUE
TO MOVE NORTH ACROSS NE FL/SE GA. A BRIEF DRY SLOT IS WORKING ITS
WAY ACROSS CENTRAL FL. WILL INCORPORATE SLIGHTLY LOWER POPS WITH
THIS SLOT EARLY THIS MORNING...BEFORE WIDESPREAD RAINS FILL BACK
IN FOR THIS AFTN. WILL CONTINUE THE FLOOD WATCH FOR MOST AREAS AS
ANOTHER 2-4 INCHES OF RAINFALL WILL BE POSSIBLE TODAY INTO
TUESDAY. GIVEN OBS TRENDS...AND FORECAST OF A BIT HIGHER WINDS...WILL
EXPAND THE LAKE WIND ADVISORY TO ALL OF NE FL. GUSTS TO WIND ADVISORY
WILL BE POSSIBLE...BUT THINK THESE WILL BE ISOLATED AND LIMITED TO
STRONGER SHOWERS AND ISOLATED TSTMS. WITH THE CURRENT FCST TRACK
OF DEBBY MOVING VERY SLOWLY NORTH...WILL CONTINUE HIGH POPS THROUGH
TUESDAY ALONG WITH BREEZY CONDITIONS. DAYTIME TEMPERATURES WILL BE
QUITE SUPPRESSED TODAY WITH CLOUDS/PRECIP...WITH WARM/HUMID
CONDITIONS TNGT.

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE QUESTION IN THE LONG TERM IS WHETHER ANY MECHANISM IN THE UPPER
ATMOSPHERE WILL HAVE THE ABILITY TO DISLODGE DEBBY FROM ITS
CURRENT LOCATION. CONSIDERABLE FORECAST UNCERTAINTY PREVAILS...AND
THE OFFICIAL NHC FORECASTS KEEP DEBBY IN THE REGION THROUGH AT
LEAST THURSDAY. THE OPERATIONAL GFS MODEL PULLS DEBBY ACROSS
CENTRAL FLORIDA ON WEDNESDAY...BUT IT HAS NO SUPPORT FROM ITS
ENSEMBLE MEMBERS. THE NEW 25/00Z ECMWF OPERATIONAL MODEL KEEPS
DEBBY PARKED NEAR THE EAST CENTRAL FLORIDA COAST LATE THIS WEEK.
OUR REGION WILL LIKELY REMAIN EMBEDDED IN DEEP SOUTH TO
SOUTHWESTERLY FLOW THROUGH AT LEAST THURSDAY. WE HAVE THUS RAISED
POPS TO LIKELY FOR WEDNESDAY...MORE IN LINE WITH THE ECMWF MOS. WE
HAVE RAISED POPS FOR THURSDAY TO HIGH END SCATTERED OVER SOUTHEAST
GEORGIA AND FAR NORTHERN FLORIDA...WITH LIKELY POPS CONTINUING FOR
THE REMAINDER OF NORTHEAST AND NORTH CENTRAL FLORIDA. LOCALLY
HEAVY RAINFALL WILL REMAIN POSSIBLE WITH ACTIVITY ON WEDNESDAY AND
THURSDAY...AND HPC PROGS DEPICT AN ADDITIONAL 5 INCHES-PLUS OF QPF
DURING THIS TIME PERIOD. THE FLOOD THREAT WILL CONTINUE TO
INCREASE...ESPECIALLY ACROSS THE SUWANNEE VALLEY AND NORTH CENTRAL
FLORIDA...WHERE GROUNDS ARE CURRENTLY SATURATED. GIVEN THE
LIKELIHOOD FOR MORE CLOUD COVER AND LINGERING RAINFALL INTO
THURSDAY...TEMPERATURES SHOULD CONTINUE TO RUN BELOW LATE JUNE
CLIMATOLOGY. WE WILL KEEP AT LEAST SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS FOR FRIDAY THROUGH THE WEEKEND...AS OUR
DAILY MESOSCALE BOUNDARIES SUCH AS THE EAST COAST SEABREEZE
INTERACT WITH THE LINGERING TROPICAL MOISTURE. IF DEBBY STALLS AS
SOME OF THE LONG-TERM MODELS INDICATE...WE MAY NEED TO RAISE RAIN
CHANCES FOR THE WEEKEND DURING FUTURE FORECAST CYCLES. SUBTROPICAL
RIDGING WILL ATTEMPT TO BUILD WESTWARD TOWARDS NEXT WEEKEND...WHICH
WOULD SEND TEMPERATURES TO NEAR OR SLIGHTLY ABOVE CLIMATOLOGY.

&&

.AVIATION...
PREVAILING MVFR CONDITIONS ARE EXPECTED AT EACH OF THE REGIONAL
TERMINALS...WITH PERIODS OF IFR OR LIFR POSSIBLE AS RAIN BANDS
ASSOCIATED WITH TROPICAL STORM DEBBY MOVE QUICKLY NORTH AND
NORTHEASTWARD. PLEASE CHECK THE LATEST TERMINAL FORECASTS FOR
UPDATES ON TIMING AND INTENSITY OF ACTIVITY. SOUTHEAST TO
SOUTHERLY WINDS OF 35 TO 45 KNOTS FROM JUST OFF THE SURFACE UP TO
5000 FEET WILL DECREASE TO 25 TO 35 KNOTS AFTER 18Z.

&&

.MARINE...
WITH WIND TRENDS SLIGHTLY HIGHER THAN FCST...WILL INCREASE WINDS
TO SCA FOR ALL LEGS TODAY/TNGT...WITH SCA WINDS LINGERING THROUGH
TUESDAY NIGHT FOR THE OFFSHORE LEGS. MAY HAVE TO KEEP SCA FURTHER
FOR SEAS THROUGH MIDWEEK. RAIN/ISOLATED TSTMS WILL PREVAIL THROUGH
TUESDAY...WITH MORE SHOWERY ACTIVITY FOR MID/LATE WEEK.

RIP CURRENTS: WITH INCREASING SWELL HEIGHT/PERIOD...A HIGH RISK OF
RIP CURRENTS WILL PREVAIL THROUGH TUESDAY.

&&

.HYDROLOGY...
EXPECT THE NE FLORIDA RIVERS TO RISE AS A RESULT OF RAINFALL FROM
TROPICAL STORM DEBBY. THE BLACK CREEK AT MIDDLEBURG AND THE SUWANNEE
RIVER AT WHITE SPRINGS ARE EXPECTED TO COME CLOSE TO FLOOD STAGE BUT
REMAIN JUST BELOW...AND THE SANTA FE AT THREE RIVER ESTATES IS
FORECAST TO GO INTO FLOOD BY THE END OF THE WEEK. HAVE HELD OFF ON
ANY RIVER FLOOD WARNINGS FOR THESE FORECAST POINTS FOR THE TIME
BEING...BUT HAVE ISSUED HYDROLOGIC STATEMENTS ACKNOWLEDGING THE
RIVER RISES.

MEANWHILE...THE SANTA FE RIVER AT FORT WHITE IS EXPECTED TO REACH
MINOR FLOOD STAGE BY EARLY TUESDAY AFTERNOON...AND THE ST MARY'S
RIVER AT MACCLENNY SHOULD REACH MINOR FLOOD STAGE BY TUESDAY
AFTERNOON. HAVE INITIATED RIVER FLOOD WARNINGS FOR THESE TWO
FORECAST POINTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  83  72  86  68 /  90  60  60  50
SSI  80  75  84  72 /  90  70  60  50
JAX  83  74  83  73 /  90  80  60  60
SGJ  83  76  84  77 /  80  80  70  70
GNV  82  73  86  74 /  80  80  70  70
OCF  82  74  88  76 /  80  80  70  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH TUESDAY EVENING FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     HIGH RIP CURRENT RISK THROUGH LATE TUESDAY NIGHT FOR DUVAL-
     FLAGLER-NASSAU-ST JOHNS.

     LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...FLOOD WATCH THROUGH TUESDAY EVENING FOR BRANTLEY-CHARLTON-CLINCH-
     COASTAL CAMDEN-COASTAL GLYNN-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-WARE.

     HIGH RIP CURRENT RISK THROUGH LATE TUESDAY NIGHT FOR COASTAL
     CAMDEN-COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

ALLEN/NELSON/HESS/CHASE
Hazardous weather outlook, Jun 25, 3:40 AM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 AM EDT MON JUN 25 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-261000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
440 AM EDT MON JUN 25 2012

...TORNADO WATCH 424 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

...A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS
NORTHEAST FLORIDA...

...LAKE WIND ADVISORY UNTIL 8 PM TONIGHT FOR NORTHEAST FLORIDA...

...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

...SMALL CRAFT ADVISORY THROUGH TUESDAY...

...HIGH RISK OF RIP CURRENTS THROUGH TUESDAY...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST FOR NORTHEAST FLORIDA
THROUGH TONIGHT. THE MAIN THREAT IS DAMAGING WINDS...WITH A SMALL
RISK OF A TORNADO.

WINDY CONDITIONS WILL PREVAIL THROUGH THIS EVENING...WITH A LAKE
WIND ADVISORY FOR NORTHEAST FLORIDA UNTIL 8 PM.

PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS MOST OF THE AREA...WITH
A FLOOD WATCH IN EFFECT.

HAZARDOUS CONDITIONS CAN BE EXPECTED ON THE WATERS TODAY...WITH A
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...AND A HIGH RISK OF
RIP CURRENTS ON AREA BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

LOCALLY HEAVY RAINFALL WILL CONTINUE INTO MIDWEEK.

HAZARDOUS CONDITIONS WILL CONTINUE ON THE WATERS INTO MIDWEEK...WITH
A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...AND A HIGH RISK OF
RIP CURRENTS ON AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 25, 6:14 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
714 AM EDT MON JUN 25 2012

FLZ025-033-251200-
DUVAL-ST. JOHNS-
714 AM EDT MON JUN 25 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 800 AM EDT...

AT 715 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF SWITZERLAND...OR 6
MILES SOUTH OF FRUIT COVE...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SWITZERLAND...FRUIT
COVE...DURBIN...BAYARD...SAWGRASS...PALM VALLEY...UNF...PONTE VEDRA
BEACH...SAN PABLO AND NEPTUNE BEACH THROUGH 800 AM EDT. GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT MONDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 2992 8154 3004 8168 3046 8149 3040 8138
      3033 8139 3018 8135
TIME...MOT...LOC 1115Z 205DEG 24KT 3004 8159

SHASHY
Local storm report, Jun 25, 6:16 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
716 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            STARKE                  29.95N 82.11W
06/25/2012                   BRADFORD           FL   EMERGENCY MNGR

            SEVERAL ROADS UNDER WATER...INCLUDING BESSENT ROAD NEAR
            VALLEY ROAD...COLLEY ROAD NEAR HOSPITAL...NE 14TH
            AVE...NE 17TH AVE...SR 230...AND AT SR 16 AND OLD LAWTEY
            ROAD.

&&

ZALLEN
Local storm report, Jun 25, 6:28 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
728 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     TSTM WND GST     2 N ORANGE PARK         30.20N 81.70W
06/25/2012  M51 MPH          DUVAL              FL   ASOS

            51 MPH WIND GUST RECORDED AT NAVAL AIR STATION JAX AT 657
            AM.

&&

ZALLEN
Special weather statement, Jun 25, 6:30 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
730 AM EDT MON JUN 25 2012

FLZ024-025-GAZ166-251215-
COASTAL CAMDEN-DUVAL-NASSAU-
730 AM EDT MON JUN 25 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CAMDEN...NORTHEASTERN DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG
WINDS AND FUNNEL CLOUDS VALID UNTIL 815 AM EDT...

AT 731 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF OCEANWAY...OR 7
MILES NORTH OF ARLINGTON...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TALLYRAND...OCEANWAY...
FORT CAROLINE...MAYPORT...LITTLE TALBOT ISLAND...TALBOT ISLAND...
YULEE...AMELIA CITY...ST. MARYS AND FERNANDINA BEACH THROUGH 815 AM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT MONDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 3025 8148 3040 8170 3086 8150 3083 8143
      3077 8145 3072 8144 3070 8142 3060 8144
      3052 8142 3051 8144 3049 8141 3046 8140
      3042 8140
TIME...MOT...LOC 1131Z 206DEG 23KT 3045 8158

SHASHY
Local storm report, Jun 25, 6:46 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
746 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     FLOOD            STARKE                  29.95N 82.11W
06/25/2012                   BRADFORD           FL   EMERGENCY MNGR

            ALLIGATOR CREEK OVERFLOWING WITH SEVERAL HOMES
            THREATENED. US 301 CLOSED FROM SR 16 TO MARKET ROAD DUE
            TO FLOODING. ADDITIONAL FLOODING CONCERNS INCLUDE NORTH
            WATER STREET...EAST MIMOSA DRIVE...AND BRADFORD DRIVE IN
            STARKE. FLOOD CONTROL GATES ON SAMPSON LAKE BEING OPENED
            DUE TO HIGH LAKE LEVEL. 7 INCHES OF RAIN DURING THE LAST
            24 HOURS ACROSS THE COUNTY.

&&

ZALLEN
Local storm report, Jun 25, 7:05 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
805 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 AM     HEAVY RAIN       6 W JACKSONVILLE BEACH  30.28N 81.49W
06/25/2012  M7.40 INCH       DUVAL              FL   NWS EMPLOYEE

            7.40 INCHES OF RAINFALL REPORTED IN ARLINGTON BY RETIRED
            NWS EMPLOYEE.

&&

PKEEGAN

The radar

The Jacksonville radar (KJAX), 29 km away, was scanning. The volume nearest the first event began at 12:14 UTC.

Open the radar archive at this moment

Event by event

5 heavy rain, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Camden

When
June 25, 7:15 AM EST
Where
Camden County, 1.5 mi SSE of St Marys
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.710, -81.540

Trees were blown down on a car. Two power lines were also blown down. The time of damage was based on radar.

Heavy Rain, Charlton

When
June 25, 7:47 AM EST
Where
Charlton County, 16.62 mi W of Paxton
Reported by
COOP Observer
Coordinates
30.860, -82.360

An observer measured 4.92 inches of rain within 24 hours at Steven Foster State Park.

Thunderstorm Wind, Camden

When
June 25, 8:00 AM EST
Where
Camden County, 3.64 mi NE of St Marys Arpt
Measured
53 kt (61 mph) measured gust
Reported by
Emergency Manager
Coordinates
30.790, -81.510

A thunderstorm wind gust to 61 mph was measured.

Heavy Rain, Camden

When
June 25, 8:07 AM EST
Where
Camden County, 0.69 mi S of Woodbine
Reported by
COOP Observer
Coordinates
30.960, -81.720

An observer measured 3.51 inches of rainfall in 24 hours.

Heavy Rain, Camden

When
June 25, 10:10 AM EST
Where
Camden County, 1.19 mi W of Scotchville
Reported by
NWS Employee
Coordinates
30.770, -81.640

A former NWS employee measured 6 inches of rainfall since 6 am on Sunday.

Heavy Rain, Camden

When
June 26, 5:30 AM EST
Where
Camden County, 1.78 mi E of Kingsland
Reported by
NWS Employee
Coordinates
30.800, -81.650

A former NWS employee measured 5.70 inches of rainfall within 24 hours. The 48 rainfall total at his location thus far was 11.70 inches.

Flash Flood, Camden

When
June 26, 6:54 AM EST
Where
Camden County, 1.46 mi SE of Scarlet to 1.54 mi SE of Scarlet
Cause
Heavy Rain / Tropical System
Property damage
$4,000
Reported by
Public
Coordinates
30.918, -81.730

Homes on Thrift Road were surrounded by approaching flood waters. The cost of damage was estimated.

Heavy Rain, Camden

When
June 26, 7:14 AM EST
Where
Camden County, 3.64 mi NE of St Marys Arpt
Reported by
Emergency Manager
Coordinates
30.790, -81.510

The rainfall total since midnight was 3.59 inches. An additional 4.88 inches was measured on Monday June 25th.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397588, 397583, 397589, 397584, 397585, 397586, 397591, 397587.